Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 18, 2011, 3:22 AM CDT for Gibson County, Pike County, Indiana; Wabash County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 3:22 AM CDT (08:22 UTC)
- Expired
- Jun 18, 2011, 4:08 AM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Wabash County, IL, Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 31 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:25 AM CDT | HAIL 0.88 | 1 W Allendale, IL | HAIL LASTED THREE MINUTES...UNTIL 328 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KPAH 180822
SVRPAH
ILC185-INC051-125-180915-
/O.NEW.KPAH.SV.W.0271.110618T0822Z-110618T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
322 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
GIBSON COUNTY IN SOUTHWEST INDIANA...
PIKE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 415 AM CDT.
* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PETERSBURG
TO LANCASTER..AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PETERSBURG...
MOUNT CARMEL...
PATOKA...
PRINCETON...
OWENSVILLE...
WINSLOW...
OAKLAND CITY...
FORT BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3850 8764 3846 8775 3842 8773 3846 8767
3845 8762 3851 8755 3850 8751 3854 8748
3855 8736 3852 8730 3856 8722 3853 8716
3854 8711 3851 8706 3827 8708 3822 8773
3833 8788 3858 8796 3858 8766
TIME...MOT...LOC 0823Z 314DEG 26KT 3852 8736 3845 8780
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
168
WWUS53 KPAH 180908
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
408 AM CDT SAT JUN 18 2011
ILC185-INC051-125-180917-
/O.CAN.KPAH.SV.W.0271.000000T0000Z-110618T0915Z/
WABASH IL-PIKE IN-GIBSON IN-
408 AM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR WABASH COUNTY IN SOUTHEAST
ILLINOIS...AND GIBSON AND PIKE COUNTIES IN SOUTHWEST INDIANA HAS
BEEN CANCELLED...
LAT...LON 3850 8764 3846 8775 3842 8773 3846 8767
3845 8762 3851 8755 3850 8751 3854 8748
3855 8736 3852 8730 3856 8722 3853 8716
3854 8711 3851 8706 3827 8708 3822 8773
3833 8788 3858 8796 3858 8766
TIME...MOT...LOC 0907Z 314DEG 26KT 3830 8707 3823 8751
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:00 PM CDT, 8 hours 22 minutes earlier.
Area forecast discussion, Jun 17, 7:00 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 700 PM CDT FRI JUN 17 2011 .UPDATE... REVISED AVIATION DISCUSSION FOR 00Z TAFS. && .DISCUSSION... WITH WHATS LEFT OF A WARM FRONT STILL TO THE SOUTH AND WEST OF OUR CWA...MCS/MCV CURRENTLY PASSING ACROSS THE NORTHERN HALF OF OUR CWA SHOULD CONTINUE THROUGH THE AFTERNOON HOURS. IN THE WAKE OF THE ONGOING SYSTEM...AS AN UPPER RIDGE AND WARMING MID LEVEL TEMPERATURES BUILD NORTHEAST INTO OUR CWA THIS EVENING...PRECIP CHANCES SHOULD BE SOMEWHAT LIMITED. MODELS IN DECENT AGREEMENT IN SHOWING AN MCS DROPPING SOUTHEAST OUT OF THE NORTHERN PLAINS AFTER MIDNIGHT...SO HAVE INCREASED POPS ACCORDINGLY. THIS WILL ALSO SERVE TO SUPPRESS THE UPPER BACK TO THE SOUTH A TAD. IN THE WAKE OF THE OVERNIGHT MCS/MCV...ON SATURDAY THE UPPER RIDGE MAKES ANOTHER RUN AT BUILDING ACROSS THE REGION. IN THE PROCESS MODELS ARE PUSHING H7 TEMPS TO >10C ACROSS MOST OF THE CWA...ESPECIALLY THE SOUTHWEST HALF OF THE CWA. AS THE WARMER MID LEVEL AIR MOVES FARTHER NORTHEAST ACROSS THE CWA SATURDAY... PRECIP CHANCES SHOULD DIMINISH FROM WEST TO EAST...SO REDUCED POPS ACCORDINGLY. PRECIP CHANCES...ALBEIT ONLY CHC...WILL INCREASE FROM NORTH TO SOUTH ACROSS THE CWA SATURDAY NIGHT AS A FRONTAL BOUNDARY SAGS SOUTHWARD TOWARD OUR CWA. ON SUNDAY IN RESPONSE TO A SFC LOW LIFTING THIS BOUNDARY BACK TO THE NORTH...PRECIP CHANCES WILL BE LIMITED TO THE EXTREME NORTHEAST SECTIONS OF THE CWA. WITH UPPER RIDGING AND PLENTY OF WARM AIR ALOFT THE ENTIRE REGION SHOULD REMAIN DRY WITH ABOVE NORMAL TEMPERATURES FROM SUNDAY NIGHT THROUGH TUESDAY MORNING. TUESDAY AFTERNOON AS THE UPPER RIDGE AXIS BEGINS TO SHIFT EASTWARD...PRECIP CHANCES WILL BEGIN TO WORK BACK INTO THE EXTREME WESTERN AND NORTHWESTERN SECTIONS OF THE CWA AS A STORM SYSTEM SPINS UP OVER THE PLAINS. RIGHT NOW THE BEST PRECIP CHANCES APPEAR TO BE ON WEDNESDAY AS THE AFOREMENTIONED SYSTEM PUSHES A COLD FRONT SLOWLY ACROSS THE REGION. PRECIP ASSOCIATED WITH THE FROPA WILL LINGER INTO WEDNESDAY NIGHT...BUT SHOULD DIMINISH FROM WEST TO EAST DURING THE PERIOD. COULD SEE SOME WRAP AROUND PRECIP ON THURSDAY ON THE BACK SIDE OF THE SYSTEM. MODELS NOT IN GOOD AGREEMENT FOR THURSDAY NIGHT OR FRIDAY. THURSDAY NIGHT THE GFS TRIES TO HANG UP THE FRONT AND ASSOCIATED PRECIP OVER THE SOUTHEAST SECTIONS WHILE THE ECMWF IS MORE PROGRESSIVE AND KEEPS IT DRY. ON FRIDAY THE GFS CONTINUES TO SHOW PRECIP CHANCES OVER THE SOUTHEAST PARTS OF OUR CWA WHILE THE ECMWF BRINGS AN MCS SOUTHEAST OUT OF THE PLAINS WHICH COULD CLIP THE WESTERN SECTIONS OF OUR CWA. WITH SO MUCH UNCERTAINTY AT THIS POINT...WILL GO WITH 14 POPS FOR NOW UNTIL WE GET A BETTER SIGNAL. && .AVIATION... PRIMARILY VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS...WITH BRIEF RESTRICTIONS TO CEILING AND VISIBILITY FROM THUNDERSTORMS POSSIBLE. MESOSCALE MODELS CONTINUE TO SIGNAL THE POTENTIAL FOR NOCTURNAL CONVECTION LATER TONIGHT. THIS ACTIVITY IS FORECAST TO DEVELOP TO OUR WEST THIS EVENING...THEN MOVE INTO THE REGION LATE TONIGHT INTO EARLY SATURDAY MORNING. BEST THUNDER POTENTIAL REMAINS AT KEVV/KOWB...WHERE THE CAPPING INVERSION IS LESS PRONOUNCED. SOUTH/SOUTHEAST WINDS 5 TO 10 KNOTS WILL PREVAIL OVERNIGHT...THEN PICK UP FROM THE SOUTH/SOUTHWEST 10 TO 15 KNOTS WITH HIGHER GUSTS SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 17, 6:42 PM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 642 PM CDT FRI JUN 17 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 642 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS VERY LATE TONIGHT OVER PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE MAIN HAZARDS WITH ANY THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. HOWEVER..AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. EVEN THOUGH A LINE OF STRONG STORMS HAS ALREADY MOVED THROUGH PORTIONS OF THE AREA...ANOTHER LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP LATER TONIGHT OFF TO OUR NORTHWEST...AND THEN MOVE SOUTHEAST INTO THE QUAD SATE REGION VERY LATE TONIGHT...TOWARD SUNRISE. HEAVY RAINFALL ASSOCIATED WITH ANY THUNDERSTORM COMPLEX WILL ALSO BE A CONCERN...AS RAINFALL RATES COULD EXCEED 2 INCHES IN AN HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS THIS WEEKEND FOR MOST OF THE OUTLOOK AREA...WITH THE POSSIBLE EXCEPTION OF THE SOUTHERN BORDER COUNTIES OF SOUTHEAST MISSOURI AND WEST KENTUCKY. THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS OVER 60 MPH...AND LARGE HAIL FROM OFF AND ON CLUSTERS OF THUNDERSTORMS. ONE SUCH CLUSTER OF STRONG STORMS MAY BE ONGOING SATURDAY MORNING. THERE WILL ALSO LIKELY BE EXTENSIVE DRY PERIODS IN BETWEEN THUNDERSTORM COMPLEXES THIS WEEKEND. ON SATURDAY...WINDS OUTSIDE ANY THUNDERSTORM ACTIVITY MAY GUST AS HIGH AS 25 MPH DURING THE LATE MORNING AND AFTERNOON HOURS...ESPECIALLY ACROSS PARTS OF WEST KENTUCKY...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST MISSOURI. THUS...BOATERS CAN EXPECT FAIRLY ROUGH WATER CONDITIONS WITH WHITE CAPS LIKELY....ESPECIALLY ON THE LARGER LAKES. HEAT INDEX VALUES WILL LIKELY TOP OUT NEAR 100 DEGREES ACROSS THE DELTA REGION OF SOUTHEAST MISSOURI...MUCH OF FAR SOUTHERN ILLINOIS AND ADJACENT SECTIONS OF WEST KENTUCKY....MAINLY ALONG AND WEST OF THE LAKES REGION BETWEEN NOON AND 8 PM ON SATURDAY. IN ADDITION...HEAT INDEX VALUES MAY HOVER AROUND 100 DEGREES SUNDAY AFTERNOON ACROSS ALL OF THE OUTLOOK AREA...OUTSIDE OF THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME DURING THE WEEKEND. EMERGENCY MANAGERS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS AND MULTIPLE FORECAST CHANGES. FORECAST CONFIDENCE IS CURRENTLY LOW WITH THE TIMING AND PLACEMENT OF THESE CONVECTIVE SYSTEMS YET TO DEVELOP.
In the hours before
Local storm report, Jun 18, 3:17 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL STENDAL 38.29N 87.13W
06/18/2011 M0.75 INCH PIKE IN TRAINED SPOTTER
&&
K SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:09 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 27 min |
| Jun 18, 2:09 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 36 min |
| Jun 18, 2:45 AM CDT | Severe Thunderstorm Warning | PAH | Pike, Warrick | 30 min |
| Jun 18, 3:11 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 34 min |
| Jun 18, 7:01 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 44 min |
| Jun 18, 7:17 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 43 min |
| Jun 18, 7:24 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 36 min |
| Jun 18, 7:56 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Union, Williamson | 49 min |
| Jun 18, 10:03 AM CDT | River Flood Warning | PAH | Wayne, White | 47 hr |
| Jun 18, 10:59 AM CDT | River Flood Warning | PAH | Franklin, Williamson | 34 hr |
| Jun 18, 10:59 AM CDT | River Flood Warning | PAH | Jackson | 30 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.